Advertisement

Journal of Mathematical Sciences

, Volume 189, Issue 5, pp 823–833 | Cite as

Triple positive solutions for a class of two-point boundary-value problems. A fundamental approach

  • P. K. Palamides
  • A. P. Palamides
Article
  • 62 Downloads
Using an elementary approach, we prove the existence of three positive and concave solutions of the second-order two-point boundary-value problem
$$ \begin{array}{lll}&& x^{\prime\prime}(t)=\alpha(t)f(t,x(t),x^{\prime}(t)),\qquad 0 < t < 1,\\&& \qquad \qquad \qquad x(0)=x(1)=0.\end{array}$$
We rely on the analysis of the corresponding vector field on the phase space, Kneser-type properties of the solution funnel, and the Schauder fixed-point theorem. The obtained results demonstrate the simplicity and efficiency (one could study a problem with more general boundary conditions) of our new approach as compared with the commonly used ones, such as the Leggett–Williams fixed-point theorem and its generalizations.

Keywords

Multiple Positive Solution Symmetric Positive Solution Nonlinear Singular Boundary Triple Positive Solution Triple Solution 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    R. Agarwal, D. O’Regan, and P. Wong, Positive Solutions of Differential, Difference, and Integral Equations, Kluwer, Boston (1999).MATHGoogle Scholar
  2. 2.
    R. Avery, “A generalization of the Leggett–Williams fixed point theorem,” Math. Sci. Res. Hot-Line, 2, 9–14 (1998).MathSciNetGoogle Scholar
  3. 3.
    R. Avery and D. Anderson, “Fixed point theorem of cone expansion and compression of functional type,” J. Different. Equat. Appl., 8, 1073–1083 (2002).MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    R. Avery and J. Henderson, “Three symmetric positive solutions for a second-order boundary value problem,” Appl. Math. Lett., 13, No. 3, 1–7 (2000).MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    R. Avery and A. Peterson, “Three positive fixed points of nonlinear operators on ordered Banach spaces,” Comput. Math. Appl., 42, No. 3–5, 313–322 (2001).MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Z. Bai, Y. Wang, and W. Ge, “Triple positive solutions for a class of two-point boundary-value problems,” Electron. J. Different. Equat., 6, 1–8 (2004).MathSciNetGoogle Scholar
  7. 7.
    Z. Bai and W. Ge, “Existence of three positive solutions for some second-order boundary value problems,” Comput. Math. Appl., 48, 699–707 (2004).MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    W. A. Copel, Stability and Asymptotic Behavior of Differential Equations, Heath, Boston (1965).Google Scholar
  9. 9.
    D. Dunninger and H. Wang, “Multiplicity of positive solutions for a nonlinear differential equation with nonlinear boundary conditions,” Ann. Pol. Math., 69, No. 2, 155–165 (1998).MathSciNetMATHGoogle Scholar
  10. 10.
    D. Guo and V. Lakshmikantham, Nonlinear Problems in Abstract Cones, Academic Press, New York (1988).MATHGoogle Scholar
  11. 11.
    W. Jiang, B. Wang, and Y. Guo, “Multiple positive solutions for singular quasilinear multipoint BVPs with the first-order derivative,” Boundary-Value Problems, 2008, Article ID 728603 (2008).Google Scholar
  12. 12.
    G. L. Karakostas, “Triple positive solutions for the ϕ-Laplacian when ϕ is a sup-multiplicative-like function,” Electron. J. Different. Equat., 69, 1–13 (2004).Google Scholar
  13. 13.
    G. Karakostas and P. Tsamatos, “Multiple positive solutions for a nonlocal boundary-value problem with response function quiet at zero,” Electron. J. Different. Equat., 2001, No. 13, 1–10 (2001).MathSciNetGoogle Scholar
  14. 14.
    M. A. Krasnoselskii, Positive Solutions of Operator Equations, Groningen, Noordhoff (1964).Google Scholar
  15. 15.
    J. Li and J.Wang, “Triple positive solutions for a type of second-order singular boundary problems,” Boundary-Value Problems, 2010, Article ID 376471 (2010).Google Scholar
  16. 16.
    W. Lian, F.Wong, and C. Yeh, “On existence of positive solutions of nonlinear second order differential equations,” Proc. Amer. Math. Soc., 124, 1111–1126 (1996).MathSciNetCrossRefGoogle Scholar
  17. 17.
    S. Ntouyas and P. Palamides, “On the existence of positive solutions of nonlinear singular boundary value problems,” Math. Comput. Modelling, 34, 641–656 (2001).MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    P. Palamides, “Boundary value problems via vector field. An alternative approach,” Mem. Different. Equat. Math. Phys., 22, 77–90 (2001).MathSciNetMATHGoogle Scholar
  19. 19.
    J. Ren, W. Ge, and B. Ren, “Existence of three positive solutions for quasi-linear boundary value problem,” Acta Math Appl. Sinica, Engl. Ser., 21, No. 3, 353–358 (2005).MathSciNetMATHCrossRefGoogle Scholar
  20. 20.
    H. Wang, “On the existence of positive solutions for semilinear elliptic equations in annulus,” J. Different. Equat., 109, 1–7 (1994).MATHCrossRefGoogle Scholar
  21. 21.
    J. Zhengh, W. Lin, and T. Chen, “Multiple periodic solutions of p-Laplacian equation with one sided Nagumo condition,” J. Korean Math. Soc., 45, No. 6, 1549–1559 (2008).MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  1. 1.Naval Academy of GreecePiraeusGreece
  2. 2.Technological Educational Institute of PiraeusAthensGreece

Personalised recommendations